MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 18 G X 1 1/2 IN.; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 18 G X 1 1/2 IN.; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported while using bd safetyglide¿ needle only, 18 g x 1 1/2 in.Leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: leaking at fused connection while mixing medication.No effect - did not reach patient - detected before use or does not touch person during use.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 14-mar-2023.Investigation summary one sample was provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution.It showed a leak of solution at the needle joint.A pin hole was observed where the epoxy holding the needle to the needle hub.This defect could occur during manufacturing if a jam occurred at the cannulator inducing the symptom reported and not detected in the next processes.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ NEEDLE ONLY, 18 G X 1 1/2 IN.
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16427788
Report Number1213809-2023-00111
Device Sequence Number14763982
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public(01)30382903059189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305918
Device Catalogue Number305918
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer02/27/2023
03/17/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/09/2023
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown